Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Have hot flashes, outbreaks on face, infection. Have UTI infection. On macrobid. Suggest?

I have on-going UTI infections and bladder infections. I am on 50 mg. of macrobid daily for maintenance, but still every 3 months I get a bad infection. I have had massive tests on bladder and kidneys and drs. find nothing out of the ordinariary and tell me to just keep on the maintenance antiboitic. I have been on macrobid daily for at least 6 years and it is affecting outbreaks on my face and bad hotflashes. I have implants and have for 13 years. I was wondering if maybe they could be causing an infection that keeps reoccurring. Thank you for any ideas you might have for me.
Asked On : Sat, 20 Apr 2013
Answers:  1 Views:  54
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hello and welcome to HCM.

Thank you for your query.

First we should note that, recurring or persistent infections have to be thoroughly investigated as almost always, they have some underlying cause. As was done by your doctors, you were thoroughly investigated, but the cause was not found, and the recurring infections persisted.

This means, the cause could be one which is not usual. And, yes indeed, it could be your implants. But, this can only identified with the help of further information from you. Which implants are these? When were they placed/inserted? Did the doctor who inserted them advice you on a re-visit for change or removal of these implants? If yes, did you follow-up on that?

An implant is considered a foreign object in the body, and thus all implants have a shelf-life, after which they will have to be removed, and a fresh one will have to be placed. For this reason, an old one could result in infections.

I would also advice a repeat urine culture and sensitivity test when you have the infection, this will help provide information on the infection-causing organism and more importantly your sensitivity towards 'macrobid', as you have been on the drug for over 6 years, there exists a chance for you to have become resistant to it.

I hope I have succeeded in providing the information you were looking for, if there is anything else I have forgotten to address or if you have any further clarification please feel free to write back to me. I would gladly help you.

Best wishes.
Answered: Tue, 23 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor